Suggestions, please!

I wish I could see this all more clearly!

I have several major demands going on for 3 years or so, which of course equal over all stress, and as a result I am unsure what causes what.

My recent thyroid test (which I had taken at 9:30AM without the usual morning dose of 25mcg slow release T3- I took it later) showed this: TSH 19.4. Free T4 6.1. Free T3: 3.4

I'm on a daily dose as follows: slow release T3: 30mcg,. Levothyroxine (T4): 12mcg daily.

I also am on adrenal support & other nutritional supplements. I have very little get up and go, have been ill rather badly during May (flu) and some other issues - a leg injury that is still painful after 16 months. I get occasional rashes. The area over my eyelids may puff up for no apparent reason. I get burning eyes daily, and dry eye drops don't much help.

I am rather used to having to respond to difficult demands from different areas, and so I feel unable to know what normal energy ought to be for me ...anyone got any observations?


6 Replies

  • Your TSH is way too high. I'm surprised you're still functioning! Do you have the ranges for the frees, please? They don't mean much like that.

    Hugs, Grey

  • I'm not functioning very well at all - feel like going back to bed!. My endo wrote it this way:

    your TSH was high at 19.4mU/1 with a low Free T4 of 6.1 pmo1/1 (normal above 9) and a low Free T3 of 3.4pmo1/1 (normal above 3.8pmo1/1)

    Does that help?

    thanks -


  • Well, it confirms what I thought, that your FT4 and FT3 are far too low. But ranges usually have an upper and a lower limit. Just one tip, always ask for a print-out of your blood tests results and keep your own records.

    So, it's not suprising that you aren't functioning very well! So what is your endo going to do about it? I hope he's going to continue increasing your doses. 12 mcg of levo is a rediculously low dose. It won't do anything at all. This is born out by the blood test results. You can't even tell if you're converting properly on a dose like that.

    I would say that you are extremely hypo and your lack of energy is due to that - probably all your other symptoms too. And you desperately need an increase in meds.

    Hope you get it, Grey

  • I sympathise as am going through same symptoms at moment especially eyes and exhaustion but just over pneumonia which I believed was just a bit of a cough with blood in mucus which must be my fault as ex-smoker-and stomach bug vomiting. An acquaintance finally forced me to doc who had me in ambulance within minutes with temperature of 40degrees and diagnosis of pneumonia.

    I'm on 225 mcg levothyroxine only but this was reduced from 275 and 250 alternating daily and it is since then that all these problems have started again but I've just started an adult ADHD stimulant medication and not sure how much of it might be due to that. But since the stimulant I'm actually managing to sleep at night first time in a lifetime so I feel totally confused and stuck. I've only been member here for couple of days and I'm seriously beginning to believe that I need to ask what my blood test results have been over the last ten years of treatment and using the information here start to take a more active part in understanding my treatment.

    Thank you for your post it resonates with me and I am so sorry that I know nothing to be of help but your post has inspired me to action on my own behalf.

    Good luck with everything x

  • Aurora, was the new medication given due to new symptoms? And was the reduction of levo because of a very low TSH? If you answer yes to either or both, you should be placed back on your original dose or even request a switch to Armour or other NDT.

    OR, were you feeling overmedicated when you were taking 275 of levo? That might mean you were not converting to T3 as you should.

    Do you have confidence in your ADHD diagnosis? I think your thyroid meds should be straightened out before they add new medications that may be unnecessary. Good idea to look at your records over the years but you probably have none for FT3 which would give a better explanation of how your metabolism was working since it represents the activity of your thyroid hormone.

  • Thanks, and I'm glad my post resonated with you if it helps you take action, that's good. Did you have eye trouble before you had pneumonia? Remember also that pneumonia takes a while to recover from too. And, depending on how long it is since you reduced the levothyroxine, you may want to check with your doctor about whether it's now too low?

You may also like...